Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Mobile, AL

August 7, 2007Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 7, 2007, 5:39 PM CDT for Escambia County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2007, 5:39 PM CDT (22:39 UTC)
Expired
Aug 7, 2007, 6:15 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Escambia County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 072239
SVRMOB
ALC053-072315-
/O.NEW.KMOB.SV.W.0116.070807T2239Z-070807T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
539 PM CDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF BREWTON...

* UNTIL 615 PM CDT

* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BREWTON...AND MOVING WEST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF APPLETON BY 545 PM CDT...
  KEEGO BY 550 PM CDT...
  7 MILES NORTH OF POLLARD BY 600 PM CDT...

LAT...LON 3102 8698 3122 8699 3123 8722 3101 8722

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:33 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 2:33 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT TUE AUG 7 2007

...DANGEROUS HEAT CONTINUES OVER THE SOUTHERN STATES...

.SHORT TERM TONIGHT AND WEDNESDAY...LARGE HIGH LEVEL RIDGE OVER THE
SOUTHERN STATES MAINTAINS ITS HOLD THROUGH THE MIDDLE OF THE WEEK.
COMPRESSIONAL SINKING AND WARMING FROM THE SYNOPTIC SCALE RIDGE
PROVIDES FOR A WARM NIGHT AND ANOTHER HOT DAY WEDNESDAY. DEWPOINTS IN
THE MID 70S AND TEMPERATURES IN THE MID...TO POSSIBLY UPPER 90S IN A
FEW SPOTS WILL MAKE IT FEEL EVEN HOTTER ON WEDNESDAY. DAYTIME HEAT
INDEX VALUES RANGE FROM 105 TO 110 DEGREES. FOR ADDITIONAL
INFORMATION ON THE HEAT...REFER TO THE HEAT ADVISORY PRODUCT. CANNOT
TOTALLY DISCOUNT SHOWERS OR STORMS HERE OR THERE GIVEN THE AMOUNT OF
DIFFERENTIAL HEATING AND WEAK MESOSCALE/SEA BREEZE BOUNDARIES TO
PROVIDE LIFT. STORMS COULD BE EFFECTIVE IN PRODUCING BRIEF STRONG
WIND GUSTS. THE STRENGTH OF THE HIGH LEVEL RIDGE SHOULD KEEP
COVERAGES AND ANY SUBSTANTIAL RELIEF FROM THE HEAT ON THE LOW SIDE. /10

THIS AFTERNOONS WET MICROBURST RISK IS UPPER END MODERATE.

.LONG TERM THURSDAY THROUGH TUESDAY...FORECASTERS SEE CONSISTENCY
IN THE LONG RANGE GUIDANCE FROM THE PREVIOUS SHIFT. THE LARGE UPPER
RIDGE CONTINUES TO HOLD OVER THE SOUTHERN TIER OF STATES FOR THE
BEGINNING OF THE PERIOD...RESULTING IN A CONTINUATION IN THE CRITICAL
HEAT INDICES THURSDAY. BY THE WEEKEND...THE EASTWARD EXTENT OF THE
UPPER RIDGE ERODES AS LOWER HEIGHTS DIG SOUTHWARD ACROSS THE MID
ATLANTIC. ALTHOUGH THE RIDGE AXIS SHIFTS A BIT MORE WESTWARD INTO THE
PLAINS LATER IN THE PERIOD...FORECAST AREA LOOKS TO CONTINUE UNDER
ITS INFLUENCE. HOT DAYS AND CRITICAL HEAT INDICES SHOULD REMAIN IN
THE WEEKEND PLANS. THERE IS THE POSSIBILITY THAT WEAK MID LEVEL
DISTURBANCES COULD RIDE SOUTHWARD OUT OF THE TENNESSEE RIVER VALLEY
AND INTO THE GULF COAST. AS THESE DISTURBANCES INTERACT WITH DEEP
LAYER MOISTURE (PRECIPITABLE WATERS 1.8 TO 2 INCHES) AND DAYTIME
INSTABILITY...LOW END SCATTERED COVERAGES OF THUNDERSTORMS WILL BE
MAINTAINED IN THE FORECAST. /10

&&

.MARINE...SURFACE HIGH PRESSURE OVER THE NORTHERN GULF WATERS WILL
DRIFT WEST THROUGH THE WEEK AS A WEAK TROUGH OF LOW PRESSURE
DEVELOPS EAST TO WEST ACROSS THE SOUTHEAST STATES BY THE WEEKEND.
THIS RESULTS IN A GENERAL WESTERLY WIND WITH THE USUAL DIURNAL
CHANGES.  /11

&&

.FIRE WEATHER...NO CONCERNS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  96  77  96 /  20  20  20  20
PENSACOLA   80  94  79  95 /  20  20  20  20
DESTIN      82  94  81  94 /  20  20  20  20
EVERGREEN   75  97  76  97 /  10  20  20  20
WAYNESBORO  74  95  76  95 /  10  20  20  20
CAMDEN      76  99  76  99 /  10  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 7, 9:35 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CDT TUE AUG 7 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
935 AM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

DAYTIME HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 90S
ACROSS MOST OF THE REGION TODAY AS HIGH PRESSURE CONTINUES TO
DOMINATE THE WEATHER PATTERN. THESE TEMPERATURES COMBINED WITH
DEWPOINTS IN THE MIDDLE 70S WILL MAKE FOR OPPRESSIVE HEAT CONDITIONS
OVER THE NEXT COUPLE OF DAYS. THE COMBINATION OF DAYTIME HEAT AND
HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS
AFTERNOON. AS A RESULT OF THESE CONDITIONS...A HEAT ADVISORY HAS
BEEN ISSUED FOR INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. REFER TO THE HEAT ADVISORY
(NPWMOB) FOR ADDITIONAL DETAILS.

OTHERWISE...WITH MID TO UPPER RIDGING CENTERED TO JUST TO OUR
NORTH...WILL HAVE A WEAK UPPER DISTURBANCE MOVE GENERALLY NORTHEAST
TO SOUTHWEST ACROSS SOUTHERN GEORGIA AND ALABAMA TODAY...AND WITH
ABUNDANT LOLVL MOISTURE IN PLACE...WILL LIKELY SEE SOME ISOLATED
SHOWERS AND THUNDERSTORMS DEVELOP FROM LATE MORNING INTO THE
AFTERNOON HOURS IN ASSOCIATION WITH THIS FEATURE...EVEN WITH THE
RIDGING ALOFT.  WITH DRIER AIR ALOFT ASSOCIATED WITH THE HIGH
PRESSURE...SOME OF THESE ISOLATED STORMS COULD EXHIBIT A STRONG
DOWNBURST POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY

RAIN CHANCES AND THE RISK OF SEVERE WEATHER WILL BE LOW AS HIGH
PRESSURE PERSISTS OVER THE AREA. DAYTIME HIGHS RANGING FROM THE MID
TO UPPER 90S...COMBINED WITH DEWPOINT TEMPERATURES IN THE MID 70S
OVER MANY AREAS...WILL MAINTAIN ELEVATED HEAT INDEX VALUES UP TO 110
DEGREES THROUGH WEDNESDAY AND POSSIBLY LATER THIS WEEK. A HEAT
ADVISORY IS IN EFFECT THROUGH WEDNESDAY AND WILL POSSIBLY BE
EXTENDED INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Aug 7, 4:10 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     LIGHTNING        FRANKLIN                31.71N 87.41W
08/07/2007                   MONROE             AL   EMERGENCY MNGR

            *** 1 FATAL *** 1 PERSON ON A LOGGING CREW NEAR FRANKLIN
            KILLED BY LIGHTNING STRIKE.

&&

GARMON
Special weather statement, Aug 7, 4:53 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
453 PM CDT TUE AUG 7 2007

ALZ055-059-072230-
ESCAMBIA-MONROE-
453 PM CDT TUE AUG 7 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND MONROE
COUNTIES...

AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR JEDDO...AND MOVING SOUTHWEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JEDDO...HOLMAN PRISON...MCCULLOUGH...BOONEVILLE AND I65 AND AL 21
THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 7, 4:54 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
454 PM CDT TUE AUG 7 2007

MSZ067-075-076-072230-
PERRY-GREENE-WAYNE-
454 PM CDT TUE AUG 7 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN WAYNE AND
NORTHERN GREENE COUNTIES...MOVING SOUTHWEST TOWARDS PERRY COUNTY...

AT 454 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF MULBERRY TO 5 MILES
NORTHEAST OF JONATHAN...MOVING SOUTHWEST AT 10 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
PIAVE...MULBERRY...SAND HILL...JONATHAN AND AVERA THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT AND VERY
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES.  WIND GUSTS OF 35 TO 45
MPH MAY ALSO BE NOTED NEAR THESE STORMS...WINDS STRONG ENOUGH TO
BRING DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

PERSONS IN OUTDOOR ACTIVITIES NEAR OR IN THE PATH OF THESE STORMS
SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Aug 7, 5:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
528 PM CDT TUE AUG 7 2007

ALZ059-062-FLZ001-072300-
UPPER BALDWIN-ESCAMBIA-INLAND ESCAMBIA-
INCLUDING THE CITIES OF...BAY MINETTE...
528 PM CDT TUE AUG 7 2007

...STRONG THUNDERSTORMS FROM JUST EAST OF STOCKTON ALABAMA TO NEAR
OAK GROVE FLORIDA ARE MOVING SLOWLY TO THE SOUTH...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 2 MILES NORTHEAST OF THE
INTERSECTION OF INTERSTATE 65 AND ALABAMA HIGHWAY 287 TO 3 MILES
EAST OF OAK GROVE.  THESE STORMS ARE MOVING SLOWLY TO THE SOUTH AT 5
MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...DYAS...
OAK GROVE...CARNEY AND WALNUT HILL THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT AND VERY
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES.  WIND GUSTS OF 35 TO 45
MPH MAY ALSO BE NOTED NEAR THESE STORMS...WINDS STRONG ENOUGH TO
BRING DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

PERSONS IN OUTDOOR ACTIVITIES NEAR OR IN THE PATH OF THESE STORMS
SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Aug 7, 5:36 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
536 PM CDT TUE AUG 7 2007

ALZ059-072300-
ESCAMBIA-
INCLUDING THE CITIES OF...BREWTON...
536 PM CDT TUE AUG 7 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL ESCAMBIA
COUNTY...

AT 531 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES EAST OF EAST BREWTON. THE THUNDERSTORM WAS
MOVING SLOWLY TO THE SOUTHWEST.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EAST BREWTON...BREWTON AND KIRKLAND THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:21 AM CDTHeat AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more7 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.